MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT
Model Number SA-85
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Insufficient Information (4580)
Date of Event 05/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft system was implanted in the patient for the endovascular treatment of a 79 mm abdominal aortic aneurysm.The patient was having an urgent evar for a symptomatic aaa.The patient had a heavily calcified distal aorta and iliac as well as calcium in a highly angulated neck.It was reported that during the index procedure, aui and limb were deployed but a large type 1a endoleak was noted.15 endoanchors were implanted, but the endoleak type 1a persisted.An aortic cuff was then placed more proximally and ballooned aggressively with a reliant balloon.No endoleak was observed after placement of the cuff.It was stated that once the reliant balloon was deflated, patients' blood pressure immediately dropped.Angiogram was performed, where no endoleak was observed.However extravasation around the upper part of the stent graft and above the stent graft with no flow going into the aneurysm was noted.The balloon was placed supra celiac which stabilized the patient's blood pressure.Urgent explant of endurant grafts and open aorto-bi fem bypass was performed.As per the physician the cause of the event can not be determined.It was reported, the patient had multiple organ failure by the time they left the or.  palliative care was given until the family decided to stop treatment and the patient expired.No additional clinical sequelae were reported and the patient has expired.
 
Additional Manufacturer Narrative
H6.Patient code corrected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5.Additional information received; it was confirmed it was ruptured aorta proximal to the aneurysm that caused the issues leading to the stent grafts being explanted.H.6 patient code updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion; the reported endoleak could not be confirmed on the films provided.The subsequent rupture and blood loss leading to the patient death could also not be assessed.Angiograms videos (including endoleak interrogation) from before interventional treatment could allow for a more comprehensive determinations of the endoleak source/cause.It is likely that the observed and noted aortic neck calcification and angulation were a factor in the reported proximal endoleak.Analysis of the returned still angiograms did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12006964
Report Number9612164-2021-02329
Device Sequence Number14309196
Product Code OTD
UDI-Device Identifier00763000225933
UDI-Public00763000225933
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0010487689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/18/2021
06/17/2021
07/13/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date06/17/2021
07/07/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient Weight76